Can Ibuprofen cause toothache?
Hi, I woke up today with light headache, so I took Ibuprofen, few minutes later I developed nausea and a really bad toothache, I lived with it. Both headache, nausea, and toothache were gone in about two hours later. At night I got the headache again, I took another Ibuprofen, and then I got the nausea with the bad Toothache again. Could the toothache be caused by the Ibuprofen, and if it does, what is the mechanism causing this and why/how does it occur? (I'm a 2nd year medical student also) Also, what other substitutions could be made instead of Ibuprofen considering Aspring usually worsens my headaches and Tylenol doesn't work at all for me?
That is great that you are in medical school, we need more good physicians coming up through the ranks. Sorry to hear that you have been dealing with a headache, toothache, and nausea. I recommend that you see your primary care physician and tell them what is going on. I don't know that I will be able to answer your question as accurately as I would like to given the fact that I am not able to ask your more questions, and examine you. I can give you a few different ideas as to what might be going on. First of all, it sounds like initially the nausea came on after the motrin, then before the motrin in the evening according to your explanation. For this reason, I doubt that the motrin is actually causing the nausea. Nonetheless, taking pain meds (even antiinflammatories like motrin) can sometimes make the stomach uneasy if taken without food. So always take them with a little something in your stomach. Also, it would be very atypical for motrin to actually cause a toothache or headache. More likely there is a process going on that is giving you both (such as a tooth infection, or sinus infection) and the motrin is not related. Another possibility is that you could have an atypical migraine syndrome with headache and atypical face pain (manifesting as tooth pain), but an infectious etiology would need to be ruled out before this diagnosis can be made. Again, I recommend starting with your primary care physician and telling them what is going on. They should be able to sort it out with you.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?